Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Elko, NV

August 4, 2009

NWS Elko, NV issued this red flag warning at Aug 4, 2009, 3:42 PM PDT. It took effect at Aug 5, 2009, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2009, 3:42 PM PDT (22:42 UTC)
In effect from
Aug 5, 2009, 11:00 AM PDT
Expired
Aug 5, 2009, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 042242
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT TUE AUG 4 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS THE AREA STARTING ON WEDNESDAY...ALONG WITH THE POTENTIAL
FOR DRY THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHERN
NEVADA.

NVZ455-457-050645-
/O.UPG.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/
/O.NEW.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
/O.NEW.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
342 PM PDT TUE AUG 4 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING AND FIRE WEATHER WATCH IS FOR THE FOLLOWING
FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. A NEW
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES
ON WEDNESDAY AND THURSDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30
MPH AND GUSTS AROUND 40 MPH EXPECTED. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO REMAIN BETWEEN 10 TO 15 PERCENT WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ454-050645-
/O.UPG.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/
/O.NEW.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
342 PM PDT TUE AUG 4 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES
ON WEDNESDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS
AROUND 40 MPH EXPECTED. RELATIVE HUMIDITY VALUES ARE EXPECTED TO
REMAIN BETWEEN 8 TO 14 PERCENT WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ467>470-050645-
/O.CON.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY-
342 PM PDT TUE AUG 4 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 

467 - CENTRAL AND WESTERN HUMBOLDT COUNTY

468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY

469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY

470 - EASTERN ELKO COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS CONTINUED THE FIRE
WEATHER WATCH...WHICH IS IN EFFECT FOR STRONG GUSTY WINDS AND LOW
HUMIDITIES FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

SOUTH TO SOUTHWEST WINDS WILL INCREASE WELL IN ADVANCE OF A
PACIFIC STORM SYSTEM APPROACHING THE WEST COAST. SUSTAINED WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH ARE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING...WITH LOW RELATIVE HUMIDITY
VALUES BETWEEN 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
000 
WWUS85 KLKN 051527
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
827 AM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA TODAY AND THURSDAY.

NVZ455-457-060000-
/O.UPG.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/
/O.NEW.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
/O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
827 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND 
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT 
TIMES BY THIS AFTERNOON AND AGAIN THURSDAY WITH SUSTAINED WIND
SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP BETWEEN 10 TO 15 PERCENT THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060000-
/O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
827 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN ZONE 454.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY 
AT TIMES BY THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 20 TO 30
MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED
FALL BELOW 15 PERCENT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


JM
000 
WWUS85 KLKN 052113
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA THIS AFTERNOON AND THURSDAY.

NVZ455-457-060600-
/O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
/O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
213 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG
WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH
THIS EVENING...AND THEN WILL BECOME GUSTY AGAIN THURSDAY. SUSTAINED
WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND
GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE
PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10
TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060400-
/O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
213 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY IN ZONE 454.

DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH
THIS EVENING WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS
TO 40 MPH. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10-15 PERCENT
DURING THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JM
000 
WWUS85 KLKN 060355
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
855 PM PDT WED AUG 5 2009

.A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL
SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS
ACROSS CENTRAL NEVADA THURSDAY.

NVZ455-457-061400-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
/O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
855 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. 

AS OF 850 PM PDT WEDNESDAY...RELATIVE HUMIDITIES AND WIND GUSTS
ARE NO LONGER MEETING CRITICAL FIRE WEATHER THRESHOLDS...THEREFORE
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A RED
FLAG WARNING IS STILL IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA.

DISCUSSION...SOUTH TO SOUTHWEST WINDS BECOME GUSTY AGAIN
THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY
AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE
HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THURSDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-060500-
/O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
855 PM PDT WED AUG 5 2009

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

RELATIVE HUMIDITIES ACROSS CENTRAL LANDER AND EUREKA COUNTIES HAVE
INCREASED TO ABOVE 15 PERCENT RELATIVE HUMIDITIES WHILE WINDS HAVE
DECREASED TO BELOW RED FLAG THRESHOLDS. AS A RESULT...THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 8:59 AM PDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 8:59 AM PDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
859 AM PDT TUE AUG 4 2009

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM FOR THIS TIME OF THE YEAR
WILL APPROACH THE GREAT BASIN REGION THIS WEEK...RESULTING IN
WINDY CONDITIONS AND A RISK OF THUNDERSTORMS THROUGH THURSDAY. AS
THE LOW PRESSURE SYSTEM MOVES THROUGH THE SILVER STATE LATE THIS
WEEK...A STRONG COLD FRONT WILL BRING MUCH COOLER TEMPERATURES
AND A CHANCE OF RAIN BY FRIDAY AND INTO NEXT WEEKEND...ESPECIALLY
ACROSS NORTHERN NEVADA.
&&

.UPDATE...BASED ON LATEST GUIDANCE...PARTICULARLY THE 12Z NAM...HAVE
CANCELLED THE FIRE WEATHER WATCH FOR TODAY FOR CENTRAL NEVADA. DRY
LIGHTNING COVERAGE NO LONGER APPEARS AS IF IT WILL REACH RED FLAG
WARNING CRITERIA TODAY. NO OTHER CHANGES AT THIS TIME.

...PREVIOUS DISCUSSION /ISSUED 203 AM PDT/...

.SHORT TERM...TODAY THROUGH WEDNESDAY...CURRENT IR SATELLITE LOOP
SHOWS HIGH CLOUDS PUSHING ACROSS THE CNTRL AND NE NV THIS MORNING
FROM THE SOUTHWEST. BELIEVE THESE CLOUDS WILL REMAIN OVER THE AREA
AT LEAST THROUGH THE MORNING...KEEPING LOW TEMPS ON THE HIGH SIDE
AND GENERALLY IN THE 60S TO NEAR 70. MODELS CONTINUE TO SHOW THE
UPPER LEVEL LOW OFF THE CALIF COASTLINE SLOWLY DRIFTING EAST
TODAY...WITH SOME MIDLEVEL SUBTROPICAL MOISTURE PUSHING NORTH INTO
NV BY THIS AFTERNOON. EXPECT SOME TSTORM ACTIVITY OVER PORTIONS OF
CNTRL AND POSSIBLY NRN NV THIS AFTERNOON...BUT IF THE HIGH LEVEL
CLOUD DECK REMAINS OVER THE AREA LONGER THAN EXPECTED...CONVECTION
MAY BE LIMITED TO WESTERN ZONES. KEPT TSTORMS IN THE FORECAST WITH A
STRONG 70-80 KT JET PUSHING INTO THE AREA AND MODELS CONTINUING TO
SHOW SOME LLVL INSTABILITY ALONG HIGHWAY 50 AND JUST SOUTH OF I80.
TSTORMS ARE EXPECTED TO PRODUCE LITTLE IF ANY RAINFALL WITH GUSTY
OUTFLOW WINDS POSSIBLE. LOWS WEDNESDAY MORNING WILL REMAIN MILD
WITH AMPLE CLOUD COVER EXPECTED.

FOR WEDNESDAY...MODELS SHOW THE UPPER LEVEL LOW APPROACHING THE NRN
CALIF COASTLINE AS THE FEATURE STARTS TO INCREASE IN FORWARD
SPEED. WITH THE MIDLEVEL PRESSURE GRADIENT INCREASING ACROSS THE
REGION AS THE LOW DRIFTS EASTWARD AND MODELS SHOWING 700 MB WINDS
AROUND 25 KTS...EXPECT WINDS TO INCREASE WEDNESDAY AFTERNOON WITH
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS UP TO 40
MPH ACROSS CNTRL NV. TSTORM ACTIVITY WILL SPREAD FURTHER NORTH
ACROSS ALL OF NRN NV WITH PW/S APPROACHING 1 INCH AND DECENT JET
DYNAMICS ALOFT. SOME DRIER AIR WILL MOVE INTO CNTRL NV...LIMITING
TSTORM COVERAGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. GOOD GENERAL
AGREEMENT WITH THE MODELS THROUGH MONDAY. UPPER LEVEL LOW OFF THE
PACIFIC COAST ATTM WILL BE MOVING INLAND OVER CALIFORNIA WEDNESDAY
NIGHT AND THURSDAY. PRESSURE GRADIENT WILL BE TIGHTENING AND
BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE CWA.
LOW WILL BE BRINGING IN A SLUG OF DRIER AIR FOR EASTERN NV IN THE
SW FLOW ALOFT ON THURSDAY. HOWEVER AS CENTRAL LOW PRESSURE DROPS
IN OVER NW NV ON THURSDAY NIGHT AND FRIDAY...SOME MOISTURE IS
ANTICIPATED. TEMPERATURES SHOULD COOL ABOUT TEN DEGREES OVER THE
WEEKEND AS THE LOW MOVES THROUGH. AIR MASS WILL BE UNSTABLE
THURSDAY AND FRIDAY BUT AS FLOW TURNS MORE WESTERLY ON
SATURDAY...STABILIZATION IS EXPECTED. AS DRY AIR INFILTRATES THE
CWA SATURDAY THROUGH MONDAY...TEMPERATURES WILL ALSO BEGIN TO
REBOUND BACK TO NEAR 90 DEGREES DAYTIME.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
WINDS WILL INCREASE THIS AFTERNOON AND GUSTS IN THE 20S CAN BE
EXPECTED. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP
ACROSS MUCH OF THE FORECAST AREA.
&&

.FIRE WEATHER.../SEE UPDATE ABOVE FOR LATEST CHANGES/...ACTIVE.
STRONG UPPER LEVEL LOW OFF THE CALIFORNIA COASTLINE WILL CONTINUE TO
SLOWLY PUSH EAST THIS WEEK...RESULTING IN POTENTIALLY HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH THURSDAY. FOR TODAY...DO NOT EXPECT WINDS
TO MEET CRITERIA IN THE AFTERNOON WITH MODELS BACKING OFF ON WINDS
SPEEDS AND ESPECIALLY GUSTS. ALSO...WITH HIGH CLOUDS CURRENTLY OVER
THE AREA...EXPECT CLOUDS TO SUPPRESS LOW LEVEL MIXING THROUGH EARLY
THIS AFTERNOON. SO WILL CANCEL THE FIRE WEATHER WATCH FOR GUSTY
WINDS AND LOW HUMIDITIES. HOWEVER...MIDLEVEL MOISTURE IS EXPECTED TO
PUSH INTO CNTRL NV THIS AFTERNOON. THERE IS A DECENT POTENTIAL OF
SCATTERED HIGH BASED DRY THUNDERSTORMS WHICH COULD PRODUCE LARGE
AMOUNTS OF LIGHTNING. THEREFORE...WILL CONTINUE THE FIRE WEATHER
WATCH FOR DRY THUNDERSTORMS FOR ZONES 454...455...AND 457 THIS
AFTERNOON AND THIS EVENING. THE ONLY ISSUE IS THE TIMING OF THIS
HIGH LEVEL CLOUD DECK CURRENTLY PUSHING OVER THE AREA...WHICH MAY
RESULT IN HIGHER STABILITY AND INHIBIT CONVECTION THIS AFTERNOON.
WITH THIS IN MIND...WILL MONITOR THIS SITUATION TODAY FOR A POSSIBLE
RED FLAG WARNING FOR DRY THUNDERSTORMS.

WEDNESDAY AND THURSDAY LOOK TO BE THE BEST DAYS FOR STRONG GUSTY
WINDS AS THE LOW IS FORECAST TO PUSH INLAND BY THURSDAY
MORNING. EXPECT WINDS ACROSS CENTRAL AND NORTHEAST NV TO GUST
AROUND 35 MPH WITH SUSTAINED WINDS BETWEEN 15 TO 25 MPH WEDNESDAY
AFTERNOON. VERY WINDY CONDITIONS ARE POSSIBLE THURSDAY AS THE LOW
PUSHES INTO EASTERN CALIFORNIA...WITH THE POTENTIAL OF 25 TO 40
MPH SUSTAINED WINDS AND GUSTS UP TO 60 MPH IN ZONES 457...455 AND
MAYBE ZONES 469 AND 470 AS WELL. WILL CONTINUE THE FIRE WEATHER
WATCH FOR WEDNESDAY...BUT A RED FLAG IS VERY LIKELY FOR WINDS.
THERE IS ALSO THE POTENTIAL FOR DRY THUNDERSTORMS TO CONTINUE OVER
NORTHERN NEVADA WEDNESDAY AFTERNOON...BUT AT THIS TIME...MOST
THUNDERSTORMS APPEAR TO BE WET WITH PRECIPITABLE WATER ABOVE 0.75
INCHES TO NEAR 1 INCH. A FIRE WEATHER WATCH ON THURSDAY IS ALSO
LIKELY IN THE NEAR FUTURE AS WELL DUE TO STRONG WINDS

FOR LATE IN THE WEEK...MODELS SHOW THE STRONG UPPER LEVEL LOW
NEAR THE CALIFORNIA COASTLINE PUSHING INLAND...WITH MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES EXPECTED OVER NEVADA BY THE
WEEKEND. TT
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR FWZ454-455-457-467>470.

&&

93/92/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:42 PM PDTFire Weather WatchLKN17 hr

Nearby

Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.